Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 68, NWS Memphis, TN

April 23, 2025Tishomingo County, Mississippi

NWS Memphis, TN issued this flash flood warning at Apr 23, 2025, 7:18 PM CDT for Tishomingo County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2025, 7:18 PM CDT (00:18 UTC)
Expired
Apr 23, 2025, 10:30 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

County Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 83 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 7:20 PM CDTFLASH FLOOD5 E Tishomingo, MSReported water rushing over road on CO Rd 98 near Cedar Creek Ridge Farms area in Tishomingo, MS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2025-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2025-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
704 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

409 
WGUS54 KMEG 240018
FFWMEG
MSC141-240330-
/O.NEW.KMEG.FF.W.0068.250424T0018Z-250424T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
718 PM CDT Wed Apr 23 2025

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Southeastern Tishomingo County in northeastern Mississippi...

* Until 1030 PM CDT.

* At 718 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts up to 0.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Tishomingo State Park, Tishomingo, Paden, Carter Branch, Neil, 
  Mingo, Petertown and Bloody Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3461 8830 3470 8827 3471 8812 3469 8812
      3468 8812 3463 8813 3462 8813 3459 8814
      3458 8814 3456 8814 3458 8830

FLASH FLOOD...RADAR INDICATED

$$

SJM
1 follow-up statement
191 
WGUS74 KMEG 240329
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
1029 PM CDT Wed Apr 23 2025

MSC141-240339-
/O.EXP.KMEG.FF.W.0068.000000T0000Z-250424T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tishomingo MS-
1029 PM CDT Wed Apr 23 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM CDT THIS EVENING FOR 
SOUTHEASTERN TISHOMINGO COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3461 8830 3470 8827 3471 8812 3469 8812
      3468 8812 3463 8813 3462 8813 3459 8814
      3458 8814 3456 8814 3458 8830

$$

SJM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 6:56 PM CDT, 22 minutes earlier. Its key messages:

  • Updated at 638 PM CDT Wed Apr 23 2025
  • Significant river flooding will continue across portions of the Mid-South through this week.
  • Shower and thunderstorm chances will trend higher through Friday, then become more scattered over the weekend.
  • Temperatures should remain above normal for much of the week with highs in the 80s.
Area forecast discussion, Apr 23, 6:56 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
656 PM CDT Wed Apr 23 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 638 PM CDT Wed Apr 23 2025

- Significant river flooding will continue across portions of the
  Mid-South through this week.

- Shower and thunderstorm chances will trend higher through
  Friday, then become more scattered over the weekend.

- Temperatures should remain above normal for much of the week
  with highs in the 80s.

&&

.DISCUSSION...
(This evening through next Tuesday)
Issued at 220 PM CDT Wed Apr 23 2025

The next several days will feature a summer-like pattern comprised
of daily thunderstorm chances and highs in the 80s. Shower and
thunderstorm coverage will increase each day as multiple, weak
shortwaves cross the Mid-South. The severe weather parameter
space through Friday lacks adequate bulk shear, but does house
SBCAPE in excess of 1000 J/kg. Significant severe storm
development is not anticipated due to inadequate shear. However, a
few storms may tap into available fuel and produce pulse-like
hailers and a damaging wind gust or two. Given the relatively
sporadic nature of storm development through Friday, rainfall
amounts are estimated to remain less than an inch. Despite low
QPF, flooding will be a concern as soil saturation remains around
50%. Any intense rainfall may cause flooding issues along local
streams and rivers.

Luckily, things briefly dry out on Saturday as a cold front slowly
moves across the Mid-South. Isolated showers and thunderstorms
will accompany this frontal passage, but coverage will diminish
throughout Saturday. Sunday looks to be mostly dry with a few
lingering showers in north Mississippi. Upper level ridging
returns on Monday with additional rain chances returning next
Tuesday and Wednesday.

ANS

&&

.AVIATION...
(00Z TAFS)
Issued at 655 PM CDT Wed Apr 23 2025

Difficult TAF set continues this issuance as a stationary front
remains just north of I-40. A makeshift MCV is currently moving
over north Mississippi, impacting TUP. The biggest question
remains as to when isolated showers and thunderstorms will stop
and start up again as we as a summertime-like pattern continues
over the region. There is a pretty good signal for fog across all
terminals along already saturated soils and as winds go calm
overnight. Shower and occasional thunderstorm chances increase
again tomorrow afternoon, though, confidence is not high enough
to prevail in TAF.

VFR conditions will prevail through much of the period, with MVFR
conditions expected overnight ahead of the next wave of
convection. TUP looks pretty socked in tomorrow given its
placement south of the aforementioned boundary. Predominately
light southeast winds will remain through over the next 30 hours.

AEH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...ANS
AVIATION...AEH

In the hours before

Special weather statement, Apr 23, 4:27 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Memphis TN
427 PM CDT Wed Apr 23 2025

TNZ050>052-232200-
Madison TN-Crockett TN-Haywood TN-
427 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CROCKETT...EAST
CENTRAL HAYWOOD AND WESTERN MADISON COUNTIES THROUGH 500 PM CDT...

At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mercer, or 12 miles east of Brownsville, moving north at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Neely, Bells, Malesus, Fruitvale, Bemis, Adair, Huntersville, Gum
Flat, Jackson, Westover, Roberts, Carroll, Gilmore, Denmark,
Leighton, Mercer, Oakfield, and Uptonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3544 8889 3548 8913 3577 8913 3571 8871
TIME...MOT...LOC 2127Z 188DEG 9KT 3553 8904

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

AEH
Special weather statement, Apr 23, 5:39 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
539 PM CDT Wed Apr 23 2025

MSZ012-013-232315-
Lafayette MS-Panola MS-
539 PM CDT Wed Apr 23 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN LAFAYETTE AND
SOUTHEASTERN PANOLA COUNTIES THROUGH 615 PM CDT...

At 539 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles southwest of Burgess, or 9 miles east of
Batesville, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Springdale, Teckville, Burgess, Shuford, Taylor, College Hill
Station, College Hill, Hayes Crossing, Holly Springs National Forest,
Oxford, John W Kyle State Park, Eureka Springs, Yocona, Abbeville,
Batesville, and Water Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3438 8995 3456 8954 3455 8953 3423 8937
      3419 8961 3419 8972 3417 8972 3416 8977
      3416 8986
TIME...MOT...LOC 2239Z 242DEG 16KT 3428 8978

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

SJM
Special weather statement, Apr 23, 6:18 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Memphis TN
618 PM CDT Wed Apr 23 2025

MSZ012-013-232345-
Lafayette MS-Panola MS-
618 PM CDT Wed Apr 23 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN LAFAYETTE AND
SOUTHEASTERN PANOLA COUNTIES THROUGH 645 PM CDT...

At 618 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Holly Springs National Forest, moving northeast at
20 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Springdale, Teckville, Burgess, Shuford, Taylor, College Hill
Station, College Hill, Hayes Crossing, Holly Springs National Forest,
Oxford, John W Kyle State Park, Eureka Springs, Yocona, Abbeville,
Batesville, and Water Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3438 8995 3456 8954 3455 8953 3423 8937
      3419 8961 3419 8972 3417 8972 3416 8977
      3416 8986
TIME...MOT...LOC 2318Z 242DEG 16KT 3436 8960

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

SJM
Special weather statement, Apr 23, 6:22 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Memphis TN
622 PM CDT Wed Apr 23 2025

MSZ012-013-015-021-232345-
Lafayette MS-Pontotoc MS-Panola MS-Yalobusha MS-
622 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT LAFAYETTE...NORTHERN
YALOBUSHA...NORTHWESTERN PONTOTOC AND SOUTHEASTERN PANOLA COUNTIES
THROUGH 645 PM CDT...

At 618 PM CDT, Doppler radar was tracking a strong thunderstorm over
Water Valley, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Springdale, Altus, Keel, Burgess, Shuford, George Payne State Park,
Taylor, Water Valley, Delay, College Hill Station, Tula, College
Hill, Denmark, Holly Springs National Forest, Lafayette Springs,
Thaxton, Velma, Oxford, Paris, and Yocona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3414 8992 3414 8993 3454 8959 3433 8911
      3416 8940 3416 8951 3410 8951 3396 8974
TIME...MOT...LOC 2318Z 228DEG 18KT 3416 8966

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

SJM
Special weather statement, Apr 23, 6:36 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
636 PM CDT Wed Apr 23 2025

MSZ004-009-014-016-240000-
Tippah MS-Union MS-Lee MS-Prentiss MS-
636 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN UNION...NORTHERN
LEE...SOUTHEASTERN TIPPAH AND WESTERN PRENTISS COUNTIES THROUGH 700
PM CDT...

At 636 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baldwyn, moving northwest at 15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Graham, Chapelville, Jericho, Alpine, Blackland, Corrona, Graves,
Blair, Guntown, Baldwyn, Geeville, Locum, Boggan Bend, Jumpertown,
Wheeler, Frankstown, Pratts Friendship, Bethany, Keownville, and
Saltillo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3447 8853 3447 8854 3445 8854 3437 8866
      3454 8893 3474 8866 3450 8848
TIME...MOT...LOC 2336Z 135DEG 12KT 3449 8865

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

SJM
Special weather statement, Apr 23, 6:37 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
637 PM CDT Wed Apr 23 2025

MSZ003-004-240000-
Tippah MS-Benton MS-
637 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN TIPPAH AND NORTHEASTERN
BENTON COUNTIES THROUGH 700 PM CDT...

At 637 PM CDT, Doppler radar was tracking a strong thunderstorm near
Canaan, or 13 miles northwest of Ripley, moving southeast at 15 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Canaan, Murry, Brody, Whitten Town, Hamilton, New Canaan, Gravestown,
Ripley, Falkner, Tiplersville, Ashland, and Walnut.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3466 8897 3486 8927 3500 8913 3499 8911
      3491 8882 3486 8882
TIME...MOT...LOC 2337Z 300DEG 11KT 3488 8909

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

AEH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:22 PM CDTAreal Flood AdvisoryMEGYalobusha113 min
Apr 24, 3:30 PM CDTSpecial Weather StatementMEGChickasaw15 min
Apr 24, 3:44 PM CDTSpecial Weather StatementMEGLee16 min
Apr 24, 4:56 PM CDTSpecial Weather StatementMEGTishomingo34 min

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.